June 3, 2020 at 5:33 am #173215
I was wondering about people’s experiences using SSRI antidepressant medication with ADHD. I realise they won’t treat the condition itself but rather associated anxieties and depression
My partner has just started on one. He has been really stressed at work and on edge, short fuse, not sleeping, feeling victimised and often teary even. Fingers crossed they will work and not aggravate the ADHD
I’d love to hear your thoughts
June 3, 2020 at 11:09 am #173244
Much of what you describe could be attributed to depression and/or anxiety, so an SSRI might be the best place to start. They can take 4-6 weeks to see full effects, so don’t judge the medication helpfulness too early. And, anxiety and depression can be caused by ADHD struggles. If that’s the case, SSRIs alone may not be helpful enough and he may need to treat the ADHD as well.
ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism
June 6, 2020 at 6:55 pm #173499
My doctor put me on an anti depressant (lovan) before prescribing ADHD medication. It was explained to me that this was to assist in the mood swings rather than the fact that I was ‘depressed’. This was a lifesaver for me. It minimised my anxiety and stopped me getting upset with anything that didn’t ‘go my way’. This in combination with Concerta has changed my life and I am sure that I wouldn’t be in the great place I am now without it.
I was diagnosed at 36 after reading Christopher Greens book on Adhd when researching my sons behaviour. I cried for 4 days after realising that I was not just ‘different’ and there was an actual reason that life was more of a struggle for me than it appeared to be for others.
June 7, 2020 at 1:38 am #173508
Thanks Penny and Loli
He has had 5 days of medication and we can both already see a difference! So excited that this may help. He says he’s not getting nearly as stressed out driving and he’s a lot more settled and patient in my eyes. Looks like a good decision so far 🤞
June 17, 2020 at 2:14 am #174511
I was prescribed 150 mg of Wellbutrin and 5mg of Dexedrine 4 times a day. It was wonderful. It helped me so much. I was a functioning human being doing things and just living a peaceful life. But my hair started falling out in massive amounts. I mea a ridiculous amount of hair was lost. Turns out it was the Wellbutrin. Apparently that’s a common side affect. So I stopped the Wellbutrin and just took the dex
. The Wellbutrin wasn’t for depression it was to help the Dexedrine. I didn’t want to take a large amount of dex so my doc prescribed the Wellbutrin as a buffer I suppose. But it worked awesome. So I guess it depends on if the hair loss is worth it or not.
You must be logged in to reply to this topic. Login